bruising and leg cramps...why?
on 7/21/12 6:04 am
I'm 9 weeks out and 62 lbs lost. Recently, I've noticed some bruising. I had a small one on my back and lower stomach. I kinda shrugged it off. Yesterday I noticed one on my upper stomach and this morning I woke up to a large one on my breast. They aren't purple....more of a yellow. I don't remember anything that would cause it, especially on my breast. I don't bump into things with those on a regular basis...lol.... Could this be a deficiency in something? Before my RNY I had my vitamin D checked. It was 15.6...I know very low! Docs didn't seemed all that concerned and told me to take 2 1000 iu pills a day. I haven't had it checked since surgery. Could this be causing my bruising and I also get Charlie Horses in the nigh....ouch! I thought about doubling up on the D3 to 4000iu a day .....what do you all think??
2K IU per day likely won't help much. Use what you have for a few weeks until next labs. If you're still low, then I'd opt for the 50K IU dry D3 from Vitalady.com . I had an 8 for my post op D labs. Script D was a waste of time--after 6 months it rose to 14?? One month on a liquid vitamin with only 600 IU dry D3 and my D labs were a 33. I then went to 4 of of the 50K IU per week of the D3. Two years later, labs were at a 65. So at year 5 post op, I decided to make another uptake in my dry D3, taking one 50K IU daily, or 7 per weeek. After 16 months, my D labs finally came back at 104. Target areas (based on several studies) says 80-90 for D labs for the general public and wt loss pateints is very desirable. Since I finally made it to 90+, I've adjusted my D3 to 6 of the 50K IU per week. Each patient is different in the amount of D3 to put them at 80-90, so adjust your D3 intake based on lab reports.
I had severe bruising on my forearms for almost 4 years post op. I finally asked my surgeon's nurse, and she said to take some additional vitamin K. K is one of the vitmanins we need as post ops, and some major vitamins have no vitamin K in them. The K supplements are very inexpensive, small and easy to swallow. I get mine from Puritan Pride vitamins when they have their common buy 2 get 3 free sales.
On the topic of cramps, this issue has been discussed at my support groups. Low potassium levels can cause this issue, so you may have to take a potassium supplement. DAVE
Dave Chambers, 6'3" tall, 365 before RNY, 185 low, 200 currently. My profile page: product reviews, tips for your journey, hi protein snacks, hi potency delicious green tea, and personal web site.
on 7/21/12 6:33 am
on 7/21/12 11:18 am
Charlie Horses: potassium, calcium, magnesium and hydration may all contribute. And stretching properly if you are more active. Weight bearing asap helps release the muscle during the cramp. It's hard to be alert enough to do that in the middle of the night. But getting up and putting a lot of weight in that leg, and stretching the calf helps release. I hate those charlie horses!